Alert archive / Louisiana / Small Craft Advisories in 2017

Small Craft Advisory 30, NWS Lake Charles, LA

September 9, 2017

NWS Lake Charles, LA issued this small craft advisory at Sep 9, 2017, 11:24 PM CDT. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2017, 11:24 PM CDT (04:24 UTC)
Expired
Sep 11, 2017, 7:00 PM CDT
In force
44 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

741 
WHUS74 KLCH 100424
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1124 PM CDT SAT SEP 9 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT MONDAY...

.THE PRESSURE GRADIENT IS TIGHTENING ACROSS THE NORTHWESTERN GULF
OF MEXICO.

GMZ435-452-455-472-475-101230-
/O.NEW.KLCH.SC.Y.0030.170910T0424Z-170912T0000Z/
VERMILION BAY-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1124 PM CDT SAT SEP 9 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 7 PM CDT MONDAY. 

* WINDS...SUSTAINED 20KTS WITH GUSTS HIGHER

* WAVES/SEAS...3-5 FEET 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


SKH
4 follow-up statements
399 
WHUS74 KLCH 100831
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 AM CDT SUN SEP 10 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT MONDAY...

.THE PRESSURE GRADIENT IS TIGHTENING ACROSS THE NORTHWESTERN GULF
OF MEXICO.

GMZ435-452-100945-
/O.CAN.KLCH.SC.Y.0030.000000T0000Z-170912T0000Z/
VERMILION BAY-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
331 AM CDT SUN SEP 10 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 



$$

GMZ455-472-475-102300-
/O.EXT.KLCH.SC.Y.0030.000000T0000Z-170911T1500Z/
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
331 AM CDT SUN SEP 10 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT MONDAY...

* WINDS...SUSTAINED 20-25KTS WITH GUSTS HIGHER

* WAVES/SEAS...4-8 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
387 
WHUS74 KLCH 102021
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
321 PM CDT SUN SEP 10 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT MONDAY...

.A TIGHT PRESSURE GRADIENT AROUND THE LARGE CIRCULATION OF
HURRICANE IRMA WILL KEEP ELEVATED WINDS AND SEAS OVER THE COASTAL
WATERS THROUGH MONDAY.

GMZ455-102130-
/O.CAN.KLCH.SC.Y.0030.000000T0000Z-170911T1500Z/
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
321 PM CDT SUN SEP 10 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WIND SPEEDS AND SEAS ARE EXPECTED TO BE BELOW SMALL CRAFT ADVISORY
CONDITIONS NOW. SMALL CRAFT SHOULD STILL EXERCISE CAUTION THROUGH
MONDAY UNTIL CONDITIONS FURTHER IMPROVE.

$$

GMZ470-111000-
/O.EXB.KLCH.SC.Y.0030.000000T0000Z-170911T1800Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
321 PM CDT SUN SEP 10 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 1 PM CDT MONDAY. 

* WINDS...SUSTAINED 20-25KTS WITH HIGHER GUSTS 

* WAVES/SEAS...4-7 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ472-475-111000-
/O.EXT.KLCH.SC.Y.0030.000000T0000Z-170912T0000Z/
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
321 PM CDT SUN SEP 10 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT MONDAY...

* WINDS...SUSTAINED 20-25KTS WITH HIGHER GUSTS

* WAVES/SEAS...4-8 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RUA
434 
WHUS74 KLCH 110920
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
420 AM CDT MON SEP 11 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT MONDAY...

.A TIGHT PRESSURE GRADIENT AROUND THE LARGE CIRCULATION OF
IRMA WILL KEEP ELEVATED WINDS AND SEAS OVER THE COASTAL WATERS 
THROUGH MONDAY.

GMZ472-475-111700-
/O.CON.KLCH.SC.Y.0030.000000T0000Z-170912T0000Z/
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
420 AM CDT MON SEP 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...SUSTAINED 20 TO 25 KNOTS WITH HIGHER GUSTS

* WAVES/SEAS...4 TO 8 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ470-111700-
/O.CON.KLCH.SC.Y.0030.000000T0000Z-170911T1800Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
420 AM CDT MON SEP 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS...SUSTAINED 20 TO 25 KNOTS WITH HIGHER GUSTS

* WAVES/SEAS...4 TO 7 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

25
651 
WHUS74 KLCH 111448
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
948 AM CDT MON SEP 11 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT MONDAY...

.A TIGHT PRESSURE GRADIENT AROUND THE LARGE CIRCULATION OF IRMA
WILL KEEP ELEVATED WINDS AND SEAS OVER THE COASTAL WATERS THROUGH
MONDAY.

GMZ472-475-120000-
/O.CON.KLCH.SC.Y.0030.000000T0000Z-170912T0000Z/
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
948 AM CDT MON SEP 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...SUSTAINED 20 TO 25 KNOTS WITH HIGHER GUSTS

* WAVES/SEAS...4 TO 8 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ470-111800-
/O.CON.KLCH.SC.Y.0030.000000T0000Z-170911T1800Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
948 AM CDT MON SEP 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS...SUSTAINED 20 TO 25 KNOTS WITH HIGHER GUSTS

* WAVES/SEAS...4 TO 7 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Sep 9, 9:08 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Sep 9, 9:08 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
908 PM CDT Sat Sep 9 2017

.EVENING UPDATE...

&&

.DISCUSSION...

Another dry cool evening is in store across SE Texas/ SW Louisana.
High pressure continues to sit over the Great Lakes and bring
prevailing northeasterly winds into the Gulf. As Hurricane Irma
starts to track north into the Eastern Gulf of Mexico, offshore
winds will start to pick up. A small craft exercise caution to
mariners is still effect till 7pm tomorrow. However, there is a
higher chance that this will be upgraded to a small craft advisory
tomorrow morning/afternoon. /SKH/

&&

.PREV DISCUSSION... /issued 316 PM CDT Sat Sep 9 2017/

SYNOPSIS...
Water vapor imagery shows a short wave moving east across the
Lower Mississippi Valley this afternoon. This is helping to
reinforce the the east coast trough and the dry northerly flow
across the forecast area. The result has been another nice weather
day.

Rua

DISCUSSION...
Upper level trough will hold from the northeast US down into the
northwest Gulf of Mexico. This will block powerful Hurricane Irma
off the northern coast of Cuba from moving much further west and
take it up the west coast of Florida into the Southeast US. The
result will be an increase in the deep northerly flow across the
forecast area. This allow the dry continental air mass to prevail
through the weekend into the middle of next week with no chance
for rain and comfortable temperatures and humidity values.

Return flow off the Gulf will occur by late in the week, and
therefore warm and more humid conditions will again be felt.
However, despite the increase in moisture, upper level ridging at
that time should keep any rain chances out of the forecast.

Rua

MARINE...
The gradient between high pressure ridging down from the Great
Lakes and the tropical cyclone Irma moving along the west coast of
Florida into the southeast US will keep an elevated offshore flow
through the weekend into early next week. This, along with swells
from the Hurricane, will make for elevated seas. Small craft
exercise caution will be in effect through Sunday to cover this,
and a small craft advisory may be needed for seas for the outer
waters by Sunday Night.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  61  84  60  84 /   0   0   0   0
LCH  65  86  64  84 /   0   0   0   0
LFT  64  84  63  84 /   0   0   0   0
BPT  66  85  66  85 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution through Sunday evening for GMZ452-
     455-470-472-475.

&&

PUBLIC...19
Hazardous weather outlook, Sep 9, 3:54 AM CDT, 19 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
354 AM CDT Sat Sep 9 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
100900-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
354 AM CDT Sat Sep 9 2017

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ430-432-435-450-452-455-470-472-475-100900-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
354 AM CDT Sat Sep 9 2017

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight

Small craft should exercise caution with winds ranging from 14 to
18 knots.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Elevated winds are expected as Hurricane Irma moves over Florida
through early in the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.